MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*RX25RW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the sampling tube at the venous end was broken.The procedure outcome was not reported.There was no harm to the patient reported.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: date of birth: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: initial reporter name: unknown e1: phone number: unknown the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.History investigation of the product with the involved product code/lot number - no anomaly was found in the manufacturing record and the shipping inspection record.- no other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.Visual inspection of the actual device - it was found that the sampling line connected to the venous blood inlet port of reservoir had been fractured at the joint with the port.- it was found that the support arm had been damaged.Due to this event, it was suggested that some force may have been applied to the actual device.Magnifying and electron microscopic inspections of the fractured section of actual reservoir - the fractured surface was smooth, and streak patterns starting from one point were found.Therefore, it was inferred that momentary force was applied to the reservoir, causing it to fracture.No foreign substance or air bubbles that could lead to damage were found.After cutting a part of actual sampling line, magnifying inspection of the cross section of tube was performed.- no anomaly such as an uneven thickness was found.- the inner and outer diameters of the tube were measured.No differences were found compared to the current product.Simulation test - in ashitaka factory, we have experienced that similar fractures occurred in some cases when the product was cold and momentary external force was applied.- the local temperature was investigated from the date of the serial number of actual device (september 2024) to the date of occurrence (july 2025).It was found that the minimum temperature was below the freezing point.- to simulate the occurrence of damage during distribution storage, the sample was cooled and then momentary impact load was applied.As a result, it was found that in some cases, parts of the tube fractured at the joint with the product.- electron microscopic inspection of the fractured surface of fractured sample was performed.It was found that the condition was likely to be similar to that of the actual device.The test conditions were set arbitrarily.The manufacturing record and the shipping inspection record of the actual device - no anomaly was found.Past complaint file - no other similar report of the product with the involved product code/lot number was found.Manufacturing date: september 5, 2024 cause of occurrence/conclusion based on the investigation result, as a possible cause of occurrence, from the condition of fractured surface and simulation test result, following factor was inferred.However, it was not possible to clarify exactly when the actual device fractured.- the involved device was in a cold state due to the temperature during distribution and storage environment during the cold season.When the device was handled, some strong impact load was applied, leading to the fracture.Relevant ifu reference: "ifu (capiox fx25) if the product is dropped during set-up, do not use it.Replace with another device." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22878077
Report Number9681834-2025-00151
Device Sequence Number5689638
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public(01)04987350769572(17)270831(10)240905
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*RX25RW
Device Catalogue NumberCX*RX25RW
Device Lot Number240905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight68 KG